Alert archive / Georgia / Flash Flood Warnings in 2015
Flash Flood Warning 32, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Dec 24, 2015, 9:42 AM EST for 5 counties in Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2015, 9:42 AM EST (14:42 UTC)
- Expired
- Dec 24, 2015, 3:45 PM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clayton County, GA, Coweta County, GA, Fayette County, GA, Fulton County, GA, Meriwether County, GA
The radar
The Atlanta radar (KFFC), 7 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.7 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
223
WGUS52 KFFC 241442
FFWFFC
GAC063-077-113-121-199-242045-
/O.NEW.KFFC.FF.W.0032.151224T1442Z-151224T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
942 AM EST THU DEC 24 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA...
CLAYTON COUNTY IN NORTH CENTRAL GEORGIA...
FAYETTE COUNTY IN NORTH CENTRAL GEORGIA...
COWETA COUNTY IN WEST CENTRAL GEORGIA...
SOUTHWESTERN FULTON COUNTY IN NORTH CENTRAL GEORGIA...
* UNTIL 345 PM EST THURSDAY
* AT 940 AM EST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAS
ALREADY FALLEN...WITH ADDITIONAL ONE TO TWO INCHES OF RAIN
EXPECTED THROUGH 11 AM EST. GROUNDS ARE VERY SATURATED. RUNOFF
FROM EXCESSIVE RAINFALL WILL LEAD TO FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NEWNAN...FAYETTEVILLE...JONESBORO...PEACHTREE CITY...UNION CITY...
FOREST PARK...RIVERDALE...COLLEGE PARK...FAIRBURN...TYRONE...
MORROW...LOVEJOY...PALMETTO...SENOIA...GRANTVILLE...LAKE CITY...
LUTHERSVILLE...BROOKS...MORELAND AND SHARPSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6 OR TWEET US YOUR WARNING AT
NWSATLANTA.
&&
LAT...LON 3345 8497 3344 8494 3351 8483 3354 8483
3360 8478 3363 8426 3355 8427 3355 8429
3344 8430 3343 8435 3335 8435 3335 8439
3326 8443 3326 8450 3321 8450 3305 8484
3310 8486 3322 8486 3323 8493 3342 8501
$$
DJNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 6:47 AM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Dec 24, 6:47 AM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 AM EST THU DEC 24 2015
...UPDATED DUE TO AVIATION DISCUSSION...
.PREV DISCUSSION... /ISSUED 435 AM EST THU DEC 24 2015/
SHORT TERM /TODAY THROUGH FRIDAY/...
FLOOD WATCH CONTINUES THROUGH FRIDAY EVENING...
CURRENT RADAR LOOP SHOWS 3 DISTINCT LINES OF SHOWERS AND
THUNDERSTORMS MOVING INTO AND ACROSS THE AREA. CURRENTLY THERE ARE
NO SEVERE STORMS EMBEDDED IN THESE LINES BUT THE POTENTIAL IS STILL
THERE. INSTABILITIES ARE NOT THAT GREAT THIS MORNING BUT SHEAR
VALUES ARE STILL FAIRLY HIGH. THIS IS FAIRLY EVIDENT AS EVERY TIME
ONE OF THE STRONGER STORMS MOVES OVER AN OBSERVING SITE...WINDS
START BLOWING IN THE 10-15KT RANGE WITH GUST TO 22KT. MODELS
CONTINUE TO STAY IN GOOD AGREEMENT THROUGH THE SHORT TERM. AS THE
COLD FRONT APPROACHES THE TENNESSEE VALLEY TODAY...INSTABILITY WILL
INCREASE AGAIN ALONG WITH SHEAR AND WE WILL SEE ANOTHER ROUND OF
THUNDER WITH A CONTINUED RISK OF SEVERE STORMS. THIS RISK OF SEVERE
TODAY IS LESS THAN YESTERDAY BUT THE INGREDIENTS ARE STILL IN PLACE
FOR AND ISOLATED SEVERE STORM OR TWO. THE BEST PLACE FOR SEVERE
STORMS WILL BE MAINLY ACROSS NORTH GA TODAY AND FRIDAY. WITH THE
RAIN CONTINUING ACROSS THE STATE ANOTHER 1 TO 3 INCHES IS EXPECTED
TO FALL OVER ALREADY SATURATED SOILS. WITH GUSTY WINDS IT WILL NOT
TAKE MUCH TO KNOCK TREES OVER AND CAUSE SOME DAMAGE.
01
LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
FRONTAL BOUNDARY THROUGH TN VALLEY STARTS TO LIFT NORTH AND
CONTINUED INTO THE OHIO VALLEY DURING THE DAY SATURDAY. BOUNDARY
MOVES BACK SOUTH INTO THE SOUTHERN APPALACHIANS LATE WEEKEND INTO
THE FIRST OF THE WEEK AS UPPER TROUGH MOVES ACROSS THE GREAT LAKES
AND STRONG UPPER SOUTHWEST LOW DEVELOPS. WE REMAIN IN A MOIST AND
SOMEWHAT UNSTABLE AIR MASS WITH BEST POPS MAINLY NORTH. SURFACE
LOW MOVING NORTHEAST FROM THE WESTERN GULF INTO THE MS VALLEY
SHOULD PUSH THE FRONT INTO THE STATE BY TUESDAY. GFS AND ECMWF
HAVE SOME DIFFERENCES BY THIS TIME WITH THE GFS FASTER WITH THE
FROPA AND DRYING. ECMWF WANTS TO LAG THE FRONT AND DEVELOP ANOTHER
WAVE ON IT FOR TUESDAY INTO WEDNESDAY. HAVE KEPT POPS ACROSS THE
FORECAST AREA FOR WEDNESDAY BUT ONLY SLIGHT CHANCE NORTHWEST
CORNER. WARM TEMPERATURES CONTINUE INTO THE FIRST OF THE WEEK.
41
CLIMATE...
RECORDS FOR 12-24
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 77 1964 31 1945 60 1964 7 1983
KATL 72 1984 28 1963 60 1879 3 1983
1964
KMCN 77 1964 35 1993 62 1964 10 1989
1983
KCSG 79 1984 35 1989 60 1988 9 1989
1964
1955
RECORDS FOR 12-25
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 77 1982 22 1983 61 1982 3 1983
1955
KATL 72 1987 17 1983 59 1982 0 1983
1889
KMCN 78 1982 25 1983 61 1982 7 1983
1932
KCSG 76 1982 24 1983 60 1982 8 1983
1964
RECORDS FOR 12-26
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 74 1964 30 1980 61 1987 9 1983
1928
KATL 72 1987 26 1935 61 1987 5 1983
KMCN 77 1987 33 1902 61 1987 9 1983
1982 1964
KCSG 80 1987 33 1983 64 1987 10 1983
RECORDS FOR 12-27
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 73 1971 33 1917 56 1982 11 1935
KATL 71 1982 27 1892 58 1982 12 1925
1889
KMCN 78 1987 35 1902 61 1987 17 1902
KCSG 75 2008 43 1948 61 1987 23 1985
1982
RECORDS FOR 12-28
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 78 1928 32 1950 59 1982 8 1925
KATL 74 1984 15 1894 58 1954 5 1925
1971
KMCN 76 2008 31 1925 65 1942 11 1925
2007
KCSG 80 1984 36 1950 59 2008 23 2010
1954 1977
&&
.AVIATION...
12Z UPDATE...
SHOWERS CONTINUING THROUGH THE PERIOD WITH MOSTLY MVFR AND IFR
CEILINGS. THERE WILL BE 2 ROUNDS OF THUNDERSTORMS TODAY WITH THE
FIRST ONE MOVING ACROSS THE AREA RIGHT NOW. THE SECOND ROUND WILL
BE LATER THIS AFTERNOON. WINDS WILL BE MAINLY OUT OF THE S BUT
WILL SEE PERIODS OF SW AND SE WINDS THROUGH THE PERIOD. WIND
SPEEDS WILL STAY MAINLY 10KT OR LESS BUT WILL SEE SOME GUST TO
NEAR 20KT IN AND AROUND ANY STRONGER STORMS. VSBYS SHOULD STAY IN
THE VFR TO MVFR RANGE.
//ATL CONFIDENCE...12Z UPDATE...
CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS
01
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 72 64 75 63 / 70 60 40 30
ATLANTA 73 65 75 64 / 70 70 40 20
BLAIRSVILLE 69 62 71 61 / 90 80 70 50
CARTERSVILLE 72 64 75 63 / 80 70 50 40
COLUMBUS 75 66 78 64 / 60 50 20 20
GAINESVILLE 69 64 72 63 / 70 70 50 40
MACON 76 64 79 62 / 40 40 10 10
ROME 73 63 75 63 / 80 70 50 40
PEACHTREE CITY 73 64 76 61 / 70 60 30 20
VIDALIA 80 65 82 64 / 20 20 10 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.
TORNADO WATCH UNTIL 10 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BIBB...CHATTAHOOCHEE...CRAWFORD...HARRIS...HOUSTON...
JONES...LAMAR...MACON...MARION...MERIWETHER...MONROE...
MUSCOGEE...PEACH...PIKE...SCHLEY...STEWART...SUMTER...TALBOT...
TAYLOR...TWIGGS...UPSON...WEBSTER.
&&
SHORT TERM...01
LONG TERM....41
AVIATION...01Hazardous weather outlook, Dec 24, 6:02 AM EST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 602 AM EST THU DEC 24 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 602 AM EST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...SEVERE THUNDERSTORMS POSSIBLE TODAY INTO TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTH AND CENTRAL GEORGIA TODAY AND INTO TONIGHT. THERE IS THE TRHEAT OF SEVERE WEATHER OVER MUCH OF THE AREA ESPECIALLY THIS MORNING. A FEW STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND BRIEF TORNADOES. SMALL HAIL...HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY STORMS. ONGOING FLOODING OF RIVERS...STREAMS AND CREEKS WILL CONTINUE AS BANDS OF SHOWERS AND THUNDERSTORMS SET UP ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS AND PERIODS OF HEAVY RAIN WILL PERSIST INTO FRIDAY WITH THE THREAT OF STRONG TO SEVERE STORMS ESPECIALLY ACROSS NORTHWEST GEORGIA. THE MOST SIGNIFICANT RAIN WILL GRADUALLY PUSH NORTH OF THE AREA LATE FRIDAY BUT THERE WILL STILL BE A CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS INTO THE FIRST OF THE WEEK. SEVERAL RIVERS AND STREAMS COULD REMAIN IN FLOOD THROUGH THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Dec 24, 9:01 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
901 AM EST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM FLASH FLOOD CARROLLTON 33.58N 85.08W
12/24/2015 CARROLL GA PUBLIC
THERE IS EXTENSIVE FLOODING ON ALABAMA STREET WITH CARS
GETTING STUCK. IN THE WATER.
&&
EVENT NUMBER FFC1500686
WETZELSpecial weather statement, Dec 24, 9:06 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
906 AM EST THU DEC 24 2015
GAZ080-091-241430-
MARION GA-TAYLOR GA-
906 AM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MARION AND SOUTHWESTERN
TAYLOR COUNTIES UNTIL 930 AM EST...
AT 906 AM EST...A STRONG THUNDERSTORM WAS 8 MILES NORTHWEST OF BUENA
VISTA...MOVING NORTHEAST AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BRANTLEY...OAKLAND...MARION ESTATES...MAUK AND TAZEWELL.
LAT...LON 3244 8466 3254 8452 3254 8451 3255 8450
3255 8449 3256 8449 3252 8439 3239 8439
3233 8466
TIME...MOT...LOC 1406Z 241DEG 25KT 3241 8462Local storm report, Dec 24, 9:12 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
912 AM EST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM FLASH FLOOD BLUE RIDGE 34.86N 84.33W
12/24/2015 FANNIN GA EMERGENCY MNGR
SECONDARY ROADS HAVE FLOODED. SOME AREA CABINS ALONG
US76 ARE FLOODING OR BEGINNING TO FLOOD.
&&
EVENT NUMBER FFC1500687
WETZELLocal storm report, Dec 24, 9:26 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
926 AM EST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM FLASH FLOOD 2 SW ZEBULON 33.08N 84.37W
12/24/2015 PIKE GA EMERGENCY MNGR
PARTS OF OLD ZEBULON ROAD AND MINER ROAD OFF BOTTOMS
ARE CLOSED. ADDITIONAL ROADS MAY BE CLOSED.
&&
EVENT NUMBER FFC1500688
WETZELSpecial weather statement, Dec 24, 9:28 AM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
928 AM EST THU DEC 24 2015
GAZ032-033-043>045-055-241515-
DEKALB GA-COBB GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
DOUGLAS GA-
928 AM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DEKALB...SOUTHEASTERN
COBB...NORTH FULTON...SOUTH FULTON...NORTHWESTERN CLAYTON AND EASTERN
DOUGLAS COUNTIES UNTIL 1015 AM EST...
AT 928 AM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR SMYRNA TO 7 MILES SOUTHEAST OF LITHIA SPRINGS TO NEAR
FAIRBURN...AND MOVING EAST AT 30 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...DOUGLASVILLE...DECATUR...SANDY SPRINGS...SMYRNA...EAST
POINT...FOREST PARK...COLLEGE PARK...CHAMBLEE...DORAVILLE...
CLARKSTON...HAPEVILLE...STONE MOUNTAIN...AVONDALE ESTATES...PINE
LAKE...NORTH DECATUR...CANDLER-MCAFEE...TUCKER...NORTH DRUID HILLS
AND NORTH ATLANTA.
LAT...LON 3371 8463 3388 8452 3390 8423 3388 8421
3380 8417 3362 8431 3361 8468
TIME...MOT...LOC 1428Z 257DEG 28KT 3383 8450 3372 8457 3360 8466Local storm report, Dec 24, 9:39 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
939 AM EST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 AM FLASH FLOOD 1 NNE SUNNY ACRES 33.88N 84.76W
12/24/2015 PAULDING GA EMERGENCY MNGR
MULTIPLE ROADS IN PAULDING COUNTY ARE EITHER CLOSED OR
PARTIALLY CLOSED. THEY ARE WILLIAMS LAKE ROAD...GOLDMINE
ROAD...BELL ROAD...COMPTON ROAD...AND SWEETWATER CHURCH
ROAD.
&&
EVENT NUMBER FFC1500689
WETZELThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 7:14 PM EST | Special Weather Statement | FFC | Haralson, Polk | 31 min |
| Dec 23, 8:08 PM EST | Special Weather Statement | FFC | Bartow, Cherokee | 37 min |
| Dec 23, 9:12 PM EST | River Flood Warning | FFC | Forsyth | 20 hr |
| Dec 23, 9:12 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 4 days |
| Dec 23, 9:32 PM EST | Special Weather Statement | FFC | Towns, Union | 28 min |
| Dec 23, 9:41 PM EST | River Flood Warning | FFC | Montgomery, Treutlen, Wheeler | 18 days |
| Dec 23, 9:41 PM EST | River Flood Warning | FFC | Dooly, Macon, Sumter | 11 days |
| Dec 23, 11:26 PM EST | Areal Flood Warning | FFC | Crawford, Lamar, Monroe, Pike, Talbot, Taylor and 1 more | 12 hr |
| Dec 24, 12:35 AM EST | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Henry, Spalding | 25 min |
| Dec 24, 12:54 AM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee | 51 min |
| Dec 24, 1:53 AM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee | 52 min |
| Dec 24, 2:29 AM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 9 days |
| Dec 24, 2:34 AM EST | Special Weather Statement | FFC | Dade, Walker | 26 min |
| Dec 24, 2:53 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 37 min |
| Dec 24, 3:15 AM EST | Special Weather Statement | FFC | Chattahoochee, Stewart | 60 min |
| Dec 24, 3:26 AM EST | Special Weather Statement | FFC | Bartow | 64 min |
| Dec 24, 3:36 AM EST | Special Weather Statement | FFC | Murray | 24 min |
| Dec 24, 3:48 AM EST | Severe Thunderstorm Warning | FFC | Stewart | 28 min |
| Dec 24, 4:07 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 8 hr |
| Dec 24, 4:14 AM EST | Special Weather Statement | FFC | Pickens | 61 min |
| Dec 24, 4:50 AM EST | Special Weather Statement | FFC | Haralson | 25 min |
| Dec 24, 5:04 AM EST | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 41 min |
| Dec 24, 5:06 AM EST | Tornado Warning | FFC | Haralson, Paulding, Polk | 24 min |
| Dec 24, 5:10 AM EST | Areal Flood Warning | FFC | Gilmer, Gordon, Pickens | 6 hr |
| Dec 24, 5:29 AM EST | River Flood Warning | FFC | Gilmer | 24 hr |
| Dec 24, 5:29 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 53 hr |
| Dec 24, 5:35 AM EST | River Flood Warning | FFC | Gilmer, Pickens | 24 hr |
| Dec 24, 5:44 AM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb | 31 min |
| Dec 24, 5:54 AM EST | Areal Flood Warning | FFC | Bartow, Carroll, Haralson, Paulding, Polk | 6 hr |
| Dec 24, 6:08 AM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee | 37 min |
| Dec 24, 6:11 AM EST | River Flood Warning | FFC | Union | 24 hr |
| Dec 24, 6:12 AM EST | Special Weather Statement | FFC | Cherokee, Forsyth | 33 min |
| Dec 24, 6:14 AM EST | River Flood Warning | FFC | Union | 24 hr |
| Dec 24, 6:20 AM EST | Areal Flood Warning | FFC | Floyd, Gilmer, Gordon, Murray | 6 hr |
| Dec 24, 6:37 AM EST | Special Weather Statement | FFC | Carroll | 23 min |
| Dec 24, 6:39 AM EST | River Flood Warning | FFC | Gilmer | 24 hr |
| Dec 24, 6:46 AM EST | Special Weather Statement | FFC | Forsyth | 29 min |
| Dec 24, 6:51 AM EST | Areal Flood Warning | FFC | Bartow, Floyd | 6 hr |
| Dec 24, 6:55 AM EST | Areal Flood Warning | FFC | Carroll, Douglas | 6 hr |
| Dec 24, 7:01 AM EST | Special Weather Statement | FFC | Douglas | 29 min |
| Dec 24, 7:07 AM EST | Severe Thunderstorm Warning | FFC | Dawson, Hall, White | 23 min |
| Dec 24, 7:09 AM EST | Flash Flood Warning | FFC | Gilmer, Pickens | 6 hr |
| Dec 24, 7:24 AM EST | Special Weather Statement | FFC | Chattahoochee, Stewart | 51 min |
| Dec 24, 7:27 AM EST | Special Weather Statement | FFC | Fulton | 33 min |
| Dec 24, 7:31 AM EST | Flash Flood Warning | FFC | Gilmer | 6 hr |
| Dec 24, 7:38 AM EST | Flash Flood Warning | FFC | Carroll, Douglas | 6 hr |
| Dec 24, 7:41 AM EST | Special Weather Statement | FFC | Cherokee, Dawson | 64 min |
| Dec 24, 7:46 AM EST | River Flood Warning | FFC | Gilmer | 13 hr |
| Dec 24, 8:01 AM EST | Flash Flood Warning | FFC | Clayton, Cobb, DeKalb, Douglas, Fulton | 6 hr |
| Dec 24, 8:08 AM EST | Areal Flood Warning | FFC | Chattahoochee, Muscogee, Stewart | 6 hr |
| Dec 24, 8:10 AM EST | Special Weather Statement | FFC | Lumpkin | 50 min |
| Dec 24, 8:11 AM EST | Special Weather Statement | FFC | Chattahoochee, Marion | 34 min |
| Dec 24, 8:19 AM EST | Flash Flood Warning | FFC | Troup | 6 hr |
| Dec 24, 8:23 AM EST | River Flood Warning | FFC | Bartow | 24 hr |
| Dec 24, 8:25 AM EST | Special Weather Statement | FFC | Walton | 50 min |
| Dec 24, 8:38 AM EST | River Flood Warning | FFC | Polk | 24 hr |
| Dec 24, 8:44 AM EST | Flash Flood Warning | FFC | Fannin | 6 hr |
| Dec 24, 8:44 AM EST | Flash Flood Warning | FFC | Chattahoochee | 6 hr |
| Dec 24, 9:06 AM EST | Special Weather Statement | FFC | Marion | 24 min |
| Dec 24, 9:28 AM EST | Special Weather Statement | FFC | DeKalb, Fulton | 47 min |
| Dec 24, 9:36 AM EST | Areal Flood Warning | FFC | Lumpkin, Towns, Union, White | 6 hr |
| Dec 24, 9:45 AM EST | River Flood Warning | FFC | Carroll | 58 hr |
| Dec 24, 9:48 AM EST | River Flood Warning | FFC | Dawson, Forsyth | 26 hr |
| Dec 24, 9:56 AM EST | Areal Flood Warning | FFC | Cherokee, Dawson, Hall, Lumpkin, Pickens | 6 hr |
| Dec 24, 9:56 AM EST | River Flood Warning | FFC | DeKalb | 24 hr |
| Dec 24, 9:59 AM EST | River Flood Warning | FFC | Cherokee | 30 hr |
| Dec 24, 10:03 AM EST | River Flood Warning | FFC | Cobb, Douglas | 18 hr |
| Dec 24, 10:13 AM EST | Special Weather Statement | FFC | Talbot | 32 min |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Cherokee | 36 hr |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 7 days |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Floyd, Gordon | 10 days |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 28 hr |
| Dec 24, 10:53 AM EST | River Flood Warning | FFC | Towns | 31 hr |
| Dec 24, 11:05 AM EST | Severe Thunderstorm Warning | FFC | DeKalb, Rockdale | 25 min |
| Dec 24, 11:11 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 24, 11:35 AM EST | River Flood Warning | FFC | Haralson | 27 hr |
| Dec 24, 11:35 AM EST | River Flood Warning | FFC | Coweta, Fayette | 24 hr |
| Dec 24, 11:40 AM EST | River Flood Warning | FFC | Floyd | 36 hr |
| Dec 24, 11:40 AM EST | River Flood Warning | FFC | Fayette | 51 hr |
Nearby
Flash Flood Warnings in Georgia, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.